MAUDE Adverse Event Report: SYNTHES GMBH QUICK COUPLING FOR DRILL BITS F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH QUICK COUPLING FOR DRILL BITS F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.750
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-op, it was observed that the coupling device overheated.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Reporter¿s phone number is not available udi:(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During evaluation it was determined that the reported condition of the device overheating was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was frozen/would not move, the moving parts did not move smoothly and failed pre-test for check the free movement due to component wear.

Brand Name
QUICK COUPLING FOR DRILL BITS F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key12915908
Report Number8030965-2021-09873
Device Sequence Number5271102
Product Code GEY
UDI-Device Identifier07611819137196
UDI-Public07611819137196
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.750
Device Lot Number5L94230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown